MAUDE Adverse Event Report: ARTHROCARE CORPORATION TRISTAR 50 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION TRISTAR 50 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number ASC4630-01
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient had primary arthroscopy surgery using a tristar 50 icw in september 2023.The patient was re-examined, and an x-ray showed fragments of metal inside the patient, the wand tip fell off when used and was not detected by the surgeon.The fragments of metal cannot be removed from the patient's body.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H10: h3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that as of the date of this medical investigation, the requested clinical documentation has not been provided for evaluation.Therefore, there were no clinical factors identified which would have contributed to the reported event.The tristar 50 wand is an external communicating device that is neither manufactured nor intended for implantation and should have limited tissue/bone contact as long-term implantation data is not available.Since the fragments remain inside of the patient, the potential for micromotion/migration, local tissue inflammation and/or pain cannot be ruled out.No further clinical assessment is warranted at this time.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
TRISTAR 50 ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18358502
Report Number3006524618-2023-00510
Device Sequence Number20860393
Product Code GEI
UDI-Device Identifier00817470001921
UDI-Public00817470001921
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2024
Device Catalogue NumberASC4630-01
Device Lot Number2077979
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by Manufacturer02/15/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date02/19/2024
Date Device Manufactured09/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown